All anti-depressants are the same when stopping, you have to ween yourself off them slowly, probably start by taking half the dose for a week, then cut them in quarter for another week, then skip a day so you are taking them every second day, then every third day and fourth etc, until you stop.
This method is the only way without sending your mind and body into turmoil.
I am actually doing this method with the ones I am taking at this time, I am down to and eigth of avanza just now, ready to do the skip a day part.
If the effexor cant be cut in half etc, just try by the skipping day method.
Hope all turns out well.
Your doctor should be recommending that you reduce your dosage by 37.5mg a day every week if you need to stop taking it, if not more slowly than that. You shouldn't be doing it any faster than that unless it's an emergency. Yes, that means if you've maxed out at 375mg a day it'll take 10 weeks to get off of Effexor (venlafaxine hydrochloride). Believe me, it's better that way. Also, once you get down to that last 37.5mg a day, ask your doctor for a Prozac (fluoxetine) prescription or samples. Generic fluoxetine will even do. 10mg a day is all you need. Even with the proper discontinuation stopping the last 37.5mg can be hellish. Taking two weeks worth of Prozac (fluoxetine) will make the discontinuation a lot easier. So when you're off of Effexor and you cannot function, get on the Prozac for a week or two, then stop taking the Prozac. You'll find you'll have either no discontinuation syndrome, or it won't be nearly as bad.
I'm not up to a lot of detail, mostly because I spent the last two days in mental agony, in my room with darkness...It has been 1.5 yrs since tx stopped, and I have tried to stop the AD's several times, finally had to see a psychiatrist to figure out a plan...it hasn't worked. I give up on the medical profession and meds...tried their way, no luck. They say I must have had problems (mental, inherited, etc) that were not a "problem' to me, until the tx and AD's... I have been completely off effexor now for a couple weeks (not really sure), I did the reducing, etc, etc, etc, I still have the "neurological withdrawal symptoms" that the shrink said would be "minor"...yea right...
anyway, I would rather die of liver disease than be in this hell...but I have made my choices...but I will NEVER undergo any "medical" txs again, for any reason. My very honest opinion, about myself only..
Thanks for the advice. I am going to reduce the dose today.
one more thing, they put me on effexor because the "other" ad was too hard to quit...
I told that effexor is by far and away the worst of the worst to come off